Jump to content

Search the Community

Showing results for tags 'chemistry'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Found 1 result

  1. Hi everybody this is my 2 year story. I'll try and keep it short and detailed. I suffered from GAD (generalized anxiety disorder) and had panic attacks since the age of 5. My anxiety was triggered by my parent's divorce but i was able to overcome it twice in my life. When i was 14 i was diagnosed with IBS. I had it pretty bad so i got really down about it and probably had mild situation depression. I (unfortunately) saw this article in class one day about anxiety, depression etc and they pretty much advertised anti depressants. I always knew there must of been meds for anxiety/depression but i figured i was just too young for them. Being a typical 14 year old I thought i was a hot shot and should be old enough for anything. That night i pretty much convinced myself i was depressed and told my mum to take me to the hospital so i could try some medication (so stupid i know - they really made it sound like anti-depressants could really really help - even for IBS (LOL)) I was given 10mg of celexa (citalopram). That's right. You can just walk right into the hospital, say your depressed and you want medication and they'll give it to you. After a while i went up to 20 mg which is where i stayed for a while. This is also where i first noticed the anhedonia - which got better but not 100%. I also noticed that i couldn't "visualize" anything in my mind anymore like the tv in my mind was more vague or something. After a while though some of the numbing effects of the celexa wore off. I actually liked the numbing though because it really eased my anxiety - although i didn't know i wouldn't be able to feel pleasure to its fullest extant again. So around the end of my use i went up to 30mg for a while and slowly i went up to 40mg. Yes, a 15 year old was advised by a psychiatrist to go that high. But it was only for no more than a month or two. I surely felt a little drugged and I believe it was mostly then that i started to notice mild sexual symptoms (premature ejaculation). Once i tapered off for about a month from 20-40mgs, and all the normal withdrawal symptoms went away, i noticed PSSD 2 weeks after the last celexa. It was pretty mild, i only had premature ejaculation and minor other problems. I also had anhedonia and the TV in my mind thing too but other than that i felt pretty much normal. So Celexa for 8-9 months. At this point i was already on a low dose Elavil (10mgs). It gave me bad bloating and heart palps especially when i tried to go to 20mg but i could tolerate 10mg but it wasn't really doing any good. My psychiatrist insisted that i stayed on it though so I did for less than a year. I eventually went on clonazepam for 4 weeks and tapered for 3. I just took it when i needed it which was like once per 1-2 weeks on average. So after lets say 6 months after celexa I went off elavil and got on zoloft (sertraline). I still had the mild/moderate anhedonia, premature ejaculation, minor erection problems and the visualization thing. I continued to have heart palps, bloating from time to time (still get it now lol) and i found that my cognitive and energy was lagging too. I went on 25mg of sertraline to start with, and found that my PSSD pretty much went away. My anhedonia was better too which i think i noted but i still found music to not be quite as enjoyable than before and that it didn't automatically fill my mind with images like it used too before meds. However my sexual confidence sky rocketed even at almost 16 lol. To be honest i didn't think the meds caused my PE, i knew anxiety could do it so i thought it was just that. My first sexual encounter was not long before the meds and i realize now that i lasted MUCH longer than after. The PSSD only went away for about 2-3 weeks as to be expected until the delayed ejaculation side effect began to fade. In an attempt to regain that side effect i went on 50mg of sertraline but the PSSD didn't get any better despite my "depression" seeming to have improved. I didn't feel many side effects on this drug except that i would start to cry over happy things and laugh at sad things, almost like weird trigger response to stimuli. All these symptoms i still have by the way. That summer, being on zoloft i began smoking cannabis. I only smoked moderately to regularly for about 2 and a half months. It really helped with my anhedonia, boosted my libido and made my orgasms amazing. I dont feel like it would have the same effect now for some reason though. I also went on a low dose of buspar for a couple of months on top of all of this. So that summer i was on zoloft 50mg, smoking cannabis, and taking buspar. PSSD same as always. ultimately, i only took zoloft(sertraline) for 6 months. I tapered zoloft really badly. It was like a 3 week taper from 50mg, to 25mg to nothing. I didn't take the dosages consistently, it was just horrible. I had a bad acute withdrawal, with a lot of muscle tenseness, stress, bloating, brain zaps, etc. Most of these went away except i still have the floating stress/tenseness feeling even now. During my initial W/D i went through a lot of stress as well which didn't help of course. however, as the months went past and i started smoking less and less, i noticed more and more symptoms. fatigue, dizziness, visual symptoms, dp/dr, cognitive problems, head pressure, hyper sensitive to stress, sleep problems, light headedness, tinnitus, etc.... over time the PSSD began getting worse, so did the anhedonia, depression started kicking in, i had sinus problems, headaches, muscle weakness, insomnia, cold feet, hair loss, etc the list goes on. Whats funny is my IBS is quite a lot better than it ever was, i barely ever think about it. However despite the initial symptoms going away, most have not. My pssd continues to worsen (possibly due to another cause - still ruling things out) and my my depression/anhedonia, memory, cognitive function, depersonalization/derealization, severe visual distortions etc continues to decline. I dont have the dizziness or head pressure as much but it comes and goes. So there you have it. All of this happened within about 2 years. I know its not much compared to a lot of people here but the effect that these pills have had on me is more than anything i could ever have imagined. I've gone from mild/moderate pssd to moderate to severe sexual dysfunction, my vision has gone from just being short sighted to being completely distorted, a lost my empathy and passion and many other things. everything today is a chore and an effort, i have very little energy, etc etc and i'm 17 months off of zoloft, and the last substance i've ever taken was cannabis so i'm technically 14 months off if you count that and the few benzos i took. I know its early but any reassurance that i will recover really helps. I've had a few good days with my energy, relaxation, cognitive function and possibly even the anhedonia (not by much though). however, the general trend has been an overall decline in function which is very scary. Could it be that this decline suggests that my body is recovering and that i will feel better somewhere down the line? I hope so. So to recap : 20mg Celexa, to 40mg 1 month tapper Elavil - 10 mg. No more Celexa. PSSD symptoms Clonazepam for 1 month. 1 month tapper. took when needed for over a year. Off Elavil Zoloft 25mg to 50mg about 6 months + Buspar Smoking MJ Tapered inconsistently for 2 weeks REALLY bad stress (situational) - Last Sertraline Oct 2012 - Last clonazepam Nov 2012. - Last cannabis Jan 2013 Thanks for reading guys. I'm 17 years old, turning 18 next month and i'm 17 months out.
×

Important Information

By using this site, you agree to our Terms of Use.